MAUDE Adverse Event Report: ENCORE MEDICAL L.P GLENOID HEAD INSERTER/IMPACTOR

ENCORE MEDICAL L.P GLENOID HEAD INSERTER/IMPACTOR
Model Number 804-03-051
Medical Device Problem Code No Apparent Adverse Event (3189)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 05/09/2023
Type of Reportable Event Malfunction
Event or Problem Description
Instrument failure - instrument broke, parts left in patient.
 
Additional Manufacturer Narrative
The agent reported (the instrument listed above was used to insert the glenosphere onto the baseplate.After securing the glenosphere to the baseplate, the t handle was removed, and it was noticed that the threaded portion had broken off in the glenospherre.After some discussion it was determined that the threaded portion could not be removed and the glenosphere was determined to be stable).This event occurred during surgery, near the patient.The surgeon noted that possible glenosphere could disengage from baseplate.The surgery was completed as intended, with a five-minute delay.The instrument was inspected prior to use and was deemed acceptable for use based on its appearance.The agent was present during surgery and was able to source a suitable replacement device, but the implant was deemed stable.Rma examination: the instrument was returned to djo and after further examination, the inserter threads broke off.A review of 804-03-051 device history record (dhr) revealed the instrument, when released for use, met design and manufacturing requirements.There were no ncmrs associated with the production of this instrument.Complaint database review showed 8 previous complaints but there were no indications that this instrument has a design or material deficiency.S110 - threads damaged/galled,5.S303 - broke/cracked/damaged,3.The root cause of this complaint is likely attributable to damage incurred from prolonged use and through misuse or rough handling which surgical instruments are subjected to.This is not an event associated with a product failure, malfunction, or issue.

Brand Name
GLENOID HEAD INSERTER/IMPACTOR
Common Device Name
IMPACTOR
Manufacturer (Section D)
ENCORE MEDICAL L.P
9800 metric blvd
austin TX 78758
Manufacturer (Section G)
ENCORE MEDICAL L.P
9800 metric blvd
austin TX 78758
Manufacturer Contact
james mcmahon
9800 metric blvd
austin, TX 78758
MDR Report Key17046484
Report Number1644408-2023-00676
Device Sequence Number5177673
Product Code HWA
UDI-Device Identifier00888912148184
UDI-Public00888912148184
Combination Product (Y/N)N
Initial Reporter StateSC
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 06/01/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number804-03-051
Device Catalogue Number804-03-051
Device Lot Number276005L01
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/09/2023
Initial Report FDA Received Date06/02/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/08/2018
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age76 YR
Patient SexFemale